CSN Login
Members Online: 11

Question/Help anyone?

Vivi C's picture
Vivi C
Posts: 70
Joined: Jul 2010

I have 5 more radiation treatments and I am in so much pain today. I have been using liquid Tylenol but I do have liquid Vicodin at home. Is it OK to put the liquid Vicodin in the G-tube. I don't think I can swallow it and everything just burns (couldn't swallow the tylenol either). I also have a lot of pain in my ears. I don't remember anyone saying anything about ear pain. Can anyone out there help me? Is ear pain part of the course? When I swallow the magic mouthwash, my ears burn like crazy. Thank you in advance.

GraceLibby's picture
GraceLibby
Posts: 88
Joined: Jul 2010

A friend with significant experience with her PEG says yes.

Fire34
Posts: 350
Joined: Feb 2010

Viv
After my second week of rads there was no way I was going to swallow that horse pill of Hydroxyurea or anything else for that matter. They crushed it up and put it in mine. Most other meds that required swallowing were also put thru the tube.
I was told to try & gargle then swish & spit my magic mouthwash. I had some temporary loss of hearing but no pain, I had some loss going into treatment so it wasn't too much worse than normal
Best Wishes & Prayers
Dave

Hondo's picture
Hondo
Posts: 5608
Joined: Apr 2009

Depending on where you are getting the rad I would say that the ear pain may be normal. All my Rad was to the head and I lost a lot of hearing and still to this day have pain that comes from the left ear.

Fire34 is right on the magic mouth wash try just gargle then swish let it sit a while and then sallow, sometimes I would have to mix it with water 50/50 and do a little at a time. Hope this helps.

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Vivi,
I was given the okey dokey to put liquid meds in my feeding tube. Luckily for me, I didn't need to - I was able to swallow liquid all the way through treatment.
As for the ears - YES - I had ear pain very often (during part of treatment, it was almost every time I swallowed liquid) - still do, when I try to eat something that I'm not ready for yet. My family (some of them) thought, and think it's funny when I try to eat something too spicy for me, and put my hand on my mouth, then over my ear. Yeah, it does nothing for the pain, but I keep hoping like a three year old that if I hold the "injured" body part, the pain will go away.

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Hi Vivi, Sorry you are on the hard part but just know you will get through.

Make sure you write down how much of each medication you are taking and at what time. VERY IMPORTANT. It is very easy to take too much and you can do serious damage to your liver so please keep record or have someone do it.

You should be fine to put all through the PEG. I put everything through mine for a couple of months. Crush them up and mix in with luke warm water. I used the big syringe.

Re your ear pain, call your ENT and let him/her know what is going on. This may be due to infammed inner ear (Eustacean tube) and sometimes it gets pressurized. I just equalized and mine was relieved but I had more deafness than pain so best to check with your ENT.

Hang in there, you will get to look back on this rough patch.

Scam

Vivi C's picture
Vivi C
Posts: 70
Joined: Jul 2010

Thank you everyone. You are all so kind. I had a tough night and to make matters worse my husband is not here as he went to take our youngest daughter to college to get her settled in her dorm (which was heartbreaking for me to not be able to go). I really appreciate the suggestions and all the encouragement. Wishing you a blessed Sunday.
Viv

rmkbrad
Posts: 177
Joined: Dec 2009

I was told to use the liquid vicoden or oxycodone because it does not contain tylenol. The tylenol is what does the damage to the liver and has a chance of overdose. I put the oxycodone through my peg for months, about 10 to 12 mg. per dose. My oncologiest said that I could use it more often because it did not contain tylenol. I had severe ear pain for months and now it has finally started to faid, I still get it but not as bad. 3 months post treatment. I hope this helps, during treatment they gave me everything for pain and nausiea. Not all of it worked, the marijuana pills have and did help my appatite, plus my attitude.

Brad

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network